MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported a false negative result with their binaxnow covid-19 ag self-test taken on (b)(6) 2025.A different brand's test (brand unknown) was taken which returned a positive result on (b)(6) 2025.The consumer was a female with symptoms of sore throat, congestion, and body aches.No additional information regarding treatment and outcome was provided.
 
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Correction: b5.The investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The consumer reported a false negative result with their binaxnow covid-19 ag self-test taken on (b)(6) 2025.A different brand's test (brand unknown) was taken which returned a positive result on (b)(6) 2025.In addition to the positive result on (b)(6), the customer reported that they tested negative with the binax (b)(6) 2025, then waited to test later in the day and received a positive result with a different brand.The consumer experienced symptoms of sore throat, congestion, and body aches.No additional information regarding treatment and outcome was provided.
 
Additional Manufacturer Narrative
Investigation summary: testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000784573 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180 lot 000784573d and device part number 195-430wl/ lot 784573.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000784573 showed that the complaint rate is (b)(4)%.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key22523142
Report Number1221359-2025-00324
Device Sequence Number8551291
Product Code QYT
UDI-Device Identifier00811877011729
UDI-Public(01)00811877011729(17)250712(10)000784573D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/12/2025
Device Catalogue Number195-180
Device Lot Number000784573D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/24/2025
11/04/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date07/25/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale